Medication to lower libedo?

iVillage Member
Registered: 04-15-2011
Medication to lower libedo?
17
Fri, 04-15-2011 - 1:03pm
I am married to a wonderful woman, we have two kids (5 and 3), and my wife has near no sex drive. We have been together 10 years, married for 7. I beg for sex, I intrude on her space trying to be playful, and ultimately get rejected. I have gone periods up to six months without being intimate, and when we do get a chance she wants it over and done with. Kids of course don't help, but even when the kids are asleep she isn't up for anything. I also have a strong desire to step out, but refuse to do so at all costs.

Now for the interesting stuff, which is extremely dangerous. I am now only 33 and a couple years ago I decided to try taking Spironolactone (Generic blood pressure medication) from an overseas online pharmacy because of the side effect of being an androgen blocker. It was a slippery slope as blocking testosterone had the desired effect of lowering my libido, but runs the risk of lowering bone density and I was left feeling lethargic. Also gynocomastia is a very evident side effect. So I then added estrogen injections once a week, it really helped. Of course breast tissue started growing faster, but I was fine with it. But because of the lack of testosterone and the effects of the estrogen infound all spontaneous errections stopped during the day. I was starting to shrink a bit, so I then added a progesterone to my daily regiment. It has androgenic properties and really solved the issue of keeping the equipment working. So now I was basically taking a full transgender hormone regiment with the desire to just maintain my relationship and family. It really worked, I became much closer emotionally with my wife, we were happy, and when the opportunity for sex presented itself my wife was satisfied.

But then she started getting grossed out by the breast tissue, and it really wasn't that much. You don't suddenly grow into needing a bra or anything. Along with that I gained a few pounds. Yes women have a reason for it, damned estrogen! So about 6 months ago I stopped taking all of it. Started working out hard again, testosterone levels are back at high levels. Weight dropped off like crazy, muscle mass increased, gynocomastia reduced. I can bench 225 lbs 15 times in a row again and ran 5 miles yesterday. And after all of this my sex drive is back with a vengeance. Wife humors me with 2x a month and again I am going crazy.

Of course people are going to judge me for experimenting on myself, but I had to do something. I figured my 6'1, 225 lb frame could hide the effects, and it did for 1.5 years. No one was aware of anything. I now have a strong desire to go back on the hormones to try and keep my sanity. But, wife does not like them. Not to mention they are not cheap and doing it without doctors supervision is stupid. But there is a social taboo about all of this and i can't even mention it to anyone or they would think I'm some kind of closeted cross dresser. I just want to be happy with my wife.

Also, let it be known your mind has very little influence on your daily decisions. Most are directly related to hormone levels, to include sex drive. I speak from experience! And I am near trying to convince my wife to take steroids to increase her libedo, but I think she has an aversion to a deepening voice and developing facial hair.

Pages

iVillage Member
Registered: 09-16-2004
Fri, 04-15-2011 - 1:14pm

Wow...:smileymad:

It's sad that you have been reduced to this.

iVillage Member
Registered: 05-04-2006
Fri, 04-15-2011 - 2:00pm
I won't bash you for experimenting on yourself. I lied to a doctor to get a prescription for restless leg syndrome (which I don't have) to see if it would increase my libido to make my DH happy. It didn't work for me, and now I am using a testosterone ointment (and dealing with acne like mad and body hair issues.) I don't think this is helping all that much either though. Probably not a strong enough dose, but it is the most a doctor will give me as a woman. Next stop, acquiring testosterone illegally from the "roid dudes" at the local gym, I guess.....
iVillage Member
Registered: 04-15-2011
Fri, 04-15-2011 - 2:11pm
You would be surprised at how clear headed you become not thinking about sex all the time. I really don't feel like it was an issue with emasculation as it was my choice to try to control my desires. I have always been the strong military type guy, so it's not as if I need to feel threatened by anything. I don't like looking at every woman I see like a piece of meat. Anti-depressant would only affect the feeling of rejection and frustration, it would do nothing for controlling the urges and desire. I don't want to let my sex drive control me and I don't want to go sniffing around elsewhere to satisfy myself. I also choose to live the rest of my life with my wife, and will never consider the alternative. Thinking it is a problem with her will solve nothing. I can't change how she is wired, but I have found just one way to change me. I figure there has got to be more than one solution to this.
iVillage Member
Registered: 05-04-2006
Fri, 04-15-2011 - 2:26pm
Magnaniman,

Why is it not okay for him to go this route, but it IS okay for me to turn myself inside out trying to do what my DH wants? Taking meds for conditions I don't have. Turning into a pizza faced mess, due to the acne brought on by the testosterone treatment, and risking my cardiac health to boot....

Think about both sides. He has chosen his path, not her.
iVillage Member
Registered: 04-15-2011
Fri, 04-15-2011 - 2:36pm
Sorry to hear about the acne, I had none for the entire time I was taking the hormones. Now my back is covered and they are so painful. I have always had it so it was a great releif to have it clear up. I even get bumps on my scalp, and that stupid shampoo stinks!

Your right though, my case is no different than yours. But not many men would be comfortable enough to try it. No big deal for a woman though huh!
iVillage Member
Registered: 09-16-2004
Fri, 04-15-2011 - 5:59pm
Miranda, it's not ok for you either...never said it was. But you are just as complicit in it as pumpkins is in his situation.
iVillage Member
Registered: 09-16-2004
Fri, 04-15-2011 - 6:00pm
Pumpkins, most anti-depressants do lower libido. That's what I was getting at.
iVillage Member
Registered: 04-15-2011
Fri, 04-15-2011 - 6:10pm
Ah, ok. I found some things like licorice root and tofu are also supposed to. But I already take a suppllement 2x daily with licorice root, so clearly it ain't worken! Tofu is a bit harder to consume daily. They just raise estrogen levels though, so it is basically what I was doing.

iVillage Member
Registered: 08-24-2006
Fri, 04-15-2011 - 9:40pm
I'm not against using medications to make your life easier/better in the slightest. Most anti-depressants seem to have the effect you are seeking. Prozac, cymbalta, lexapro, celexa... some are more benign than others in terms of other side effects. Wellbutrin has the opposite effect on many people, if your wife is interested in trying anything herself. My bf has been taking it with very promising effects so far. Good luck.
iVillage Member
Registered: 02-21-2003
Mon, 04-25-2011 - 8:59am

Wow, that's quite a story. Is it for real? I have a hard time imagining that a red-blooded male would be prepared to take this route. On the other hand, the Internet has shown me that anything I can think of has been done by at least one person, and usually many.

I can't blame your wife for her reluctance to take androgens. I briefly considered it myself (I'm a LL female), but similar concerns (deepening voice, facial hair, etc.) led me to abandon the idea.

<>

This is interesting. All HLs who believe their spouse is acting out of spite would do well to read this statement. Of course I realize that LLs can will themselves to BEHAVE in certain ways, but if not fueled by desire the behaviour understandably fails to satisfy their HL partners (in most cases).

Freelance

Pages